Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

$L^2$-estimate for the discrete Plateau Problem


Author: Paola Pozzi
Translated by:
Journal: Math. Comp. 73 (2004), 1763-1777
MSC (2000): Primary 65N30; Secondary 49Q05, 53A10
Published electronically: December 22, 2003
MathSciNet review: 2059735
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the $L^2$ convergence rates for a fully discrete finite element procedure for approximating minimal, possibly unstable, surfaces.

Originally this problem was studied by G. Dziuk and J. Hutchinson. First they provided convergence rates in the $H^1$ and $L^2$ norms for the boundary integral method. Subsequently they obtained the $H^1$ convergence estimates using a fully discrete finite element method. We use the latter framework for our investigation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N30, 49Q05, 53A10

Retrieve articles in all journals with MSC (2000): 65N30, 49Q05, 53A10


Additional Information

Paola Pozzi
Affiliation: Centre for Mathematics and its Applications, MSI, Australian National University, Canberra, Australian Capital Territory 0200, Australia
Email: Paola.Pozzi@maths.anu.edu.au

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01630-2
PII: S 0025-5718(03)01630-2
Keywords: Minimal surfaces, finite elements, order of convergence, Plateau Problem
Received by editor(s): June 12, 2002
Received by editor(s) in revised form: March 11, 2003
Published electronically: December 22, 2003
Article copyright: © Copyright 2003 American Mathematical Society